Alert archive / Louisiana / Freeze Warnings in 2021
Freeze Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this freeze warning at Feb 18, 2021, 10:04 AM CST for 4 parishes in Louisiana. It took effect at Feb 19, 2021, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2021, 10:04 AM CST (16:04 UTC)
- In effect from
- Feb 19, 2021, 12:00 AM CST
- Expired
- Feb 19, 2021, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 409 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS74 KLIX 181604 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1004 AM CST Thu Feb 18 2021 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-190015- /O.NEW.KLIX.HZ.W.0004.210219T0300Z-210219T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson- Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 1004 AM CST Thu Feb 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures in the lower to middle 20s are expected tonight. * WHERE...All of Southwest Mississippi including Pearl River County and all of the metro Baton Rouge and the Northshore parishes in Southeast Louisiana. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Be particularly careful with portable heaters...there is a danger of fire or poisonous fumes. Make frequent checks on the elderly. Make sure their furnaces are working and heating the house properly Pets are also subject to the extreme cold. Keep pets indoors as much as possible. if this is not possible...make sure outdoor pets have warm...dry shelter and provide sufficient food and fresh unfrozen water. && $$ LAZ056>070-190015- /O.NEW.KLIX.FZ.W.0002.210219T0600Z-210219T1500Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 1004 AM CST Thu Feb 18 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s are expected tonight. * WHERE...All of the River Parishes west of New Orleans, metro New Orleans south of Lake Pontchartrain, and all of the Bayou region parishes around Houma and Thibodaux. * WHEN...From midnight tonight to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Pets are also subject to the extreme cold. Keep pets indoors as much as possible. if this is not possible...make sure outdoor pets have warm...dry shelter and provide sufficient food and fresh unfrozen water. Be particularly careful with portable heaters...there is a danger of fire or poisonous fumes. && $$ PG
4 follow-up statements
541 WWUS74 KLIX 182137 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 337 PM CST Thu Feb 18 2021 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-190545- /O.CON.KLIX.HZ.W.0004.210219T0300Z-210219T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson- Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 337 PM CST Thu Feb 18 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures in the lower to middle 20s are expected tonight. * WHERE...All of Southwest Mississippi including Pearl River County and all of the metro Baton Rouge and the Northshore parishes in Southeast Louisiana. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. Be particularly careful with portable heaters...there is a danger of fire or poisonous fumes. Make frequent checks on the elderly. Make sure their furnaces are working and heating the house properly Pets are also subject to the extreme cold. Keep pets indoors as much as possible. if this is not possible...make sure outdoor pets have warm...dry shelter and provide sufficient food and fresh unfrozen water. && $$ LAZ056>070-190545- /O.CON.KLIX.FZ.W.0002.210219T0600Z-210219T1500Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 337 PM CST Thu Feb 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s are expected tonight. * WHERE...All of the River Parishes west of New Orleans, metro New Orleans south of Lake Pontchartrain, and all of the Bayou region parishes around Houma and Thibodaux. * WHEN...From midnight tonight to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Pets are also subject to the extreme cold. Keep pets indoors as much as possible. if this is not possible...make sure outdoor pets have warm...dry shelter and provide sufficient food and fresh unfrozen water. Be particularly careful with portable heaters...there is a danger of fire or poisonous fumes. && $$ PG
331 WWUS74 KLIX 190241 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 841 PM CST Thu Feb 18 2021 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-191045- /O.CON.KLIX.HZ.W.0004.210219T0300Z-210219T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson- Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 841 PM CST Thu Feb 18 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures in the lower to middle 20s are expected tonight. * WHERE...All of Southwest Mississippi including Pearl River County and all of the metro Baton Rouge and the Northshore parishes in Southeast Louisiana. * WHEN...From 9 PM this evening to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ LAZ056>070-191045- /O.CON.KLIX.FZ.W.0002.210219T0600Z-210219T1500Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 841 PM CST Thu Feb 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s are expected tonight. * WHERE...All of the River Parishes west of New Orleans, metro New Orleans south of Lake Pontchartrain, and all of the Bayou region parishes around Houma and Thibodaux. * WHEN...From midnight tonight to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
038 WWUS74 KLIX 190938 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 338 AM CST Fri Feb 19 2021 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-191500- /O.CON.KLIX.HZ.W.0004.000000T0000Z-210219T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson- Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 338 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures in the lower to middle 20s are expected this morning. * WHERE...All of Southwest Mississippi including Pearl River County and all of the metro Baton Rouge and the Northshore parishes in Southeast Louisiana. * WHEN...Until 9 AM CST this morning. Warnings may again be necessary tonight. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ LAZ056>070-191500- /O.CON.KLIX.FZ.W.0002.000000T0000Z-210219T1500Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 338 AM CST Fri Feb 19 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s and lower 30s are expected this morning. * WHERE...All of the River Parishes west of New Orleans, metro New Orleans south of Lake Pontchartrain, and all of the Bayou region parishes around Houma and Thibodaux. * WHEN...Until 9 AM CST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
026 WWUS74 KLIX 191455 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 855 AM CST Fri Feb 19 2021 LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-191600- /O.EXP.KLIX.HZ.W.0004.000000T0000Z-210219T1500Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Northern Tangipahoa-Southern Tangipahoa-Wilkinson- Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 855 AM CST Fri Feb 19 2021 ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... Temperatures are warming quickly and the hard freeze warning will be allowed to expire. $$ LAZ056>070-191600- /O.EXP.KLIX.FZ.W.0002.000000T0000Z-210219T1500Z/ Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Orleans-Upper Plaquemines- Upper St. Bernard-Upper Terrebonne-Lower Terrebonne- Lower Lafourche-Lower Jefferson-Lower Plaquemines- Lower St. Bernard- Including the cities of Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, and Yscloskey 855 AM CST Fri Feb 19 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... Temperatures are warming quickly and the freeze warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Feb 18, 9:52 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 18, 9:52 AM CST, 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
952 AM CST Thu Feb 18 2021
.UPDATE...Radar trends indicate that the rain threat has
diminished across the eastern coastal waters today. There may be
some residual light rain showers that develop in response to
continued to forcing aloft associated with an approaching longwave
trough axis, but have reduced POP values to 20 percent for the
day. Have also removed any mention of thunder from the grids as
the best mid-level instability has now shifted east of the region.
Have also decided to initiate another round of hard freeze and
freeze warnings for much of the forecast area. Temperatures are
expected to dip to 25 degrees or lower across much of the northern
half of the forecast area for a few hours tonight, and lows
should drop into the upper 20s and lower 30s for points along and
south of the I-10 corridor.
&&
.PREV DISCUSSION... /issued 402 AM CST Thu Feb 18 2021/
SYNOPSIS...
Low pressure near Pensacola this morning with cold front exiting
our coastal waters. Tail end of the precipitation lifting through
our Mississippi coastal counties at this time. Radar echoes over
Texas and northwest Louisiana associated with the upper trough are
lifting northeast and are not expected to impact the local area.
Base of upper trough, though, is still back in west Texas.
At 3 AM CST...all observing sites in the CWA were reporting
temperatures above freezing. That being said, it wouldn't be out
of the question that locations in Wilkinson County Mississippi
could still be at or just below freezing.
SHORT TERM (through Saturday night)...
Still going to take another 24-36 hours for upper trough and 700
mb thermal trough to progress east of the area. Until that occurs
(hopefully Friday morning), it's going to be difficult to get a
lot of sunshine. Frankly, the high temperature forecast today, a
recovery of 8-10 degrees, might be a little ambitious, but a brief
break or two in the cloud cover might allow it to happen. Can't
rule out a sprinkle or brief drizzle, either, but the threat of
measurable precipitation is pretty low. It will be helpful that
the air behind this storm isn't as bone-chilling as the early week
one. Temperatures are still going to be way below normal through
Saturday, but not as brutal. Not sure how impactful a Freeze
Warning would be at this point, but would normally need one for
the Saturday morning forecast lows. Will mull that over for the
next 24 hours. Will trend toward the lower end of the guidance
envelope today and tonight, and use the blended solution beyond
that, as there isn't much spread compared to the last week. 35
LONG TERM (Sunday and beyond)...
Overall no changes in the thinking in the extended. Models and
ensembles continue to be in rather good agreement with the next
system impacting the region late Sunday and early Monday but there
are questions on how much rain we could see and minor timing
differences. Confidence is higher than average given the strong
agreement from the guidance and NBM. We have stayed pretty close
to the latest NBM guidance with the exception of morning lows next
Tuesday and Wednesday where we made the typical adjustment lower
in the Pearl River and Pascagoula drainage areas and we adjusted
PoPs up a tad into Monday to account for a slower system that most
of the other guidance is suggesting.
The one impact in the extended is the wave coming across the CONUS
Sunday but impact will be relative. Considering the dry forecast for
Friday through much of Sunday just seeing some light rain will be a
change. Zonal flow early Sunday will begin to give way to wsw flow
aloft as the pattern amplifies some in response to the s/w moving
across the Continental Divide and into the Plains while weak mid
level ridging builds along and east of the MS Valley. The ridging
and increasing southerly LL flow will continue to help moderate the
airmass over the region Sunday with highs back in the lower to mid
60s.
If there is one aspect of the forecast that the models are in a
little disagreement it is the impacts from this trough and cold
front. First is timing, earlier runs of the NBM had all rain
occuring overnight and the area dry by sunrise Monday. Latest
operational runs and ensembles seem to be a little slower now with
the base of the trough really hanging back which should make the
cold front a little slower. With that we did go about 10-20% higher
than the NBM for mainly 12-18z to account for that possibility. As
for how much rain, if we actually get any, that is in question to.
First, if the base of the trough really sags back then the main
forcing will be confined to the cold front which won't be that
strong. Second, can we recover. With this Arctic airmass we have
been battling not expected to truly move out till late Friday we
will not start to moderate till Saturday and actual return flow
doesn't set back up til Saturday night. Third, LL convergence may be
an issue especially if the trough is not as sharp and the base hangs
up to the west. All of these would be pretty strong negative for
rain, so don't expect much from this system, which I'm sure no one
is going to really complain.
This system will move east Monday and we will likely be under weak
WNW flow monday night and into Tuesday with the pattern flattening
out and becoming Zonal Tuesday night and Wednesday. Temperatures
will be at or just below normal Monday and Tuesday but we should see
more moderation on Wednesday. /CAB/
AVIATION (valid through 18z Friday)...
Currently LIFR ceilings at most terminals, although some are
briefly breaking into VFR conditions behind the rain. Expect this
to be transitory with the prevailing condition being IFR or LIFR
for most of the day. Expect gradual improvement beyond 00z Friday,
but do not anticipate totally breaking out into VFR conditions
until the 12z-18z window on Friday. Gusty north winds around 20 to
25 knots likely to be an issue at KNEW and KMCB through much of
the period until the cold air advection weakens. 35
MARINE...
Will keep Small Craft Advisory in place under the cold air
advection, although we may be able to drop it off the protected
waters tonight or Friday. As we get into the weekend, conditions
should be quite a bit more tolerable for mariners. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 23 44 22 / 0 0 0 0
BTR 42 26 45 23 / 0 0 0 0
ASD 47 28 50 26 / 10 0 0 0
MSY 47 32 49 33 / 10 0 0 0
GPT 50 31 50 28 / 10 0 0 0
PQL 51 31 50 26 / 10 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Freeze Warning from midnight tonight to 9 AM CST Friday for
LAZ056>070.
Hard Freeze Warning from 9 PM this evening to 9 AM CST Friday
for LAZ034>037-039-040-046>050-071-072.
GM...Small Craft Advisory until midnight CST Friday night for GMZ532-
536-538-550-552-555-557-570-572-575-577.
Small Craft Advisory until 3 AM CST Friday for GMZ530-534.
MS...Hard Freeze Warning from 9 PM this evening to 9 AM CST Friday
for MSZ068>071-077.
GM...Small Craft Advisory until midnight CST Friday night for GMZ536-
538-550-552-555-557-570-572-575-577.
Small Craft Advisory until 3 AM CST Friday for GMZ534.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 7:47 PM CST | Special Weather Statement | LIX | Orleans | 88 min |
| Feb 17, 7:50 PM CST | Special Weather Statement | LIX | Jefferson, Plaquemines | 85 min |
| Feb 17, 7:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 17, 8:23 PM CST | Special Marine Warning | LIX | 97 min | |
| Feb 17, 8:25 PM CST | Special Marine Warning | LIX | 65 min | |
| Feb 17, 9:00 PM CST | Special Marine Warning | LIX | 94 min | |
| Feb 17, 9:19 PM CST | Special Weather Statement | LIX | Plaquemines | 116 min |
| Feb 17, 9:30 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 17, 10:00 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 17, 11:33 PM CST | Special Marine Warning | LIX | 87 min | |
| Feb 18, 9:28 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 10 days |
| Feb 18, 10:04 AM CST | Hard Freeze Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more | 23 hr |
| Feb 18, 10:55 AM CST | River Flood Warning | LIX | Saint Tammany | 4 days |
Nearby
Freeze Warnings in Louisiana, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.